Alert archive / Florida / Wind Advisories in 2008

Wind Advisory 7, NWS Jacksonville, FL

October 23, 2008Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this wind advisory at Oct 23, 2008, 3:18 AM EDT for Flagler County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 23, 2008, 3:18 AM EDT (07:18 UTC)
Expired
Oct 23, 2008, 2:48 PM EDT
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KJAX 230718
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 AM EDT THU OCT 23 2008

FLZ024-025-033-038-GAZ154-166-232100-
/O.NEW.KJAX.WI.Y.0007.081023T0718Z-081024T2200Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
318 AM EDT THU OCT 23 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM...NORTHEAST WINDS WILL
INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH TODAY ALONG THE
ATLANTIC COASTAL COUNTIES FROM BRUNSWICK SOUTHWARD TO JACKSONVILLE
AND ST AUGUSTINE. THE STRONGEST WINDS WILL MAINLY BE ALONG THE
BEACH FRONT AREAS. WINDS WILL REMAIN ELEVATED WITH EAST WINDS
AROUND 25 MPH EXPECTED TONIGHT AND SOUTHEAST WINDS AROUND 25 MPH
EXPECTED ON FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT AS THE LOW
PRESSURE PULLS AWAY FROM THE REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH
ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR
GREATER AT ANY TIME. 

MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE
WITH WIND OF THIS MAGNITUDE.

MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION
UNTIL THE WIND SUBSIDES.

STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...
AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS...
LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS.

PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST
WEATHER.

$$

FLZ032-037-GAZ153-165-232100-
/O.NEW.KJAX.LW.Y.0043.081023T1200Z-081024T2200Z/
CLAY-PUTNAM-INLAND GLYNN-INLAND CAMDEN-
INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA...WOODBINE
318 AM EDT THU OCT 23 2008

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT FRIDAY. 


A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$
1 follow-up statement
000 
WWUS72 KJAX 231848
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT THU OCT 23 2008

FLZ024-025-033-038-GAZ154-166-240900-
/O.CAN.KJAX.WI.Y.0007.000000T0000Z-081024T2200Z/
/O.EXA.KJAX.LW.Y.0043.000000T0000Z-081024T2200Z/
NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE...
ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS
248 PM EDT THU OCT 23 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...
...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT FRIDAY. THE
WIND ADVISORY HAS BEEN CANCELED. 

AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM...EAST WINDS WILL
SUSTAIN AROUND 20 WITH GUSTS TO 35 MPH THE REMAINDER OF TODAY.
THE STRONGEST WINDS WILL MAINLY BE ALONG THE BEACH FRONT AREAS AND
ALONG THE ST. JOHNS RIVER. WINDS WILL REMAIN ELEVATED TONIGHT WITH
EAST WINDS OF 20 TO 25 MPH EXPECTED...WITH SOUTHEAST WINDS AROUND
25 MPH EXPECTED ON FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT AS THE
LOW PRESSURE PULLS AWAY FROM THE REGION.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$

FLZ032-037-GAZ153-165-240900-
/O.CON.KJAX.LW.Y.0043.000000T0000Z-081024T2200Z/
CLAY-PUTNAM-INLAND GLYNN-INLAND CAMDEN-
INCLUDING THE CITIES OF...GREEN COVE SPRINGS...PALATKA...WOODBINE
248 PM EDT THU OCT 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FRIDAY. 

AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM...EAST WINDS WILL
SUSTAIN BETWEEN 15 AND 20 WITH GUSTS TO 30 MPH THE REMAINDER OF
TODAY AND CONTINUING INTO TONIGHT. SOUTHEAST WINDS OF 20 TO 25 MPH
ARE EXPECTED ON FRIDAY. WINDS WILL DIMINISH FRIDAY NIGHT AS THE
LOW PRESSURE PULLS AWAY FROM THE REGION.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO
25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE
ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA
SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED
INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN
TRAVELING AS WELL.

$$

ECZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Oct 22, 9:32 PM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Oct 22, 9:32 PM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 PM EDT WED OCT 22 2008

.SHORT TERM...UPPER LOW CONTINUES TO DEEPEN OVER THE CENTRAL PLAINS.
SHORT WAVE TROF DEVELOPING FROM SE TX TO THE SE GOMEX. HIGH PRESSURE
RIDGE AMPLIFYING FROM THE W GREAT LAKES TO THE S APPALACHIANS. BACK
DOOR COLD FRONT CONTINUES TO MOVE S ACROSS THE AREA AND PRESENTLY
LOCATED NEAR THE FL/GA LINE. CONVERGENT LINE OF CLOUDINESS AND
SHOWERS PRESENTLY OVER THE EXTREME SE GA AND NE FL COASTAL WATERS.
00Z KJAX SOUNDING SHOWS INCREASED MOISTURE...BOTH IN THE LOWER
LEVELS AND ABOVE 500 MB. MODELS INDICATE CONVERGENCE AND ISENTROPIC
LIFT NEAR FRONTAL BOUNDARY WILL CONTINUE TO GRADUALLY INCREASE
THREAT FOR RAIN OVERNIGHT.

MAY NEED TO ADJUST FCST POP FIELD A BIT FARTHER N OVERNIGHT AND
PERHAPS BUMP UP CHANCES IN THE COASTAL WATERS AND IMMEDIATE
COASTLINE. REMAINDER OF FORECAST APPEARS TO BE ON TRACK.

&&

.AVIATION...WITH FRONTAL BOUNDARY NEAR THE NE FLORIDA
TERMINALS...SHRA WILL MOVE NEAR KJAX AND KCRG BUT WILL KEEP VCSH
GOING FOR NOW. REDUCTIONS TO VSBY SHOULD BE LIMITED BUT MAY NEED AN
AMENDMENT TO BUMP UP THE ONSET TIME OF MVFR CIGS. STILL LOOKING AT
DETERIORATING CONDITIONS THROUGH THU AND HAVE USED A MODEL BLEND FOR
THIS CYCLE WITH MVFR CONDITIONS MOST LIKELY THU AFTERNOON. LOWEST
CIGS WILL BE TO THE SOUTH NEAR GNV WHERE VALUES JUST SHY OF IFR ARE
EXPECTED.

&&

.MARINE...WINDS STILL SLOW TO RESPOND AT 41012 WITH ONLY EXERCISE
CAUTION AT THIS HOUR. WILL NOT CHANGES CURRENT SCA CONFIGURATION
HOWEVER AS MODELS RAPIDLY INCREASE WINDS THROUGH MIDNIGHT AND SHOULD
SEE SCA IN SHORT ORDER ONCE TROUGH LIFTS NORTH AND HIGH SETTLES IN
FROM THE NORTH. LIKEWISE...REMAINDER OF THE HEADLINES LOOK ON TRACK
AS GALES WILL BE BORDERLINE FOR THE NEARSHORE AND TIMING THE ONSET
STILL UNCLEAR AT THIS TIME. WILL THEREFORE KEEP GALE WATCH IN TACT
FOR THE THURSDAY TIMEFRAME.

&&

.COASTAL IMPACTS...WILL UPDATE CFW BUT HOLD OFF ON ANY HIGH SURF
ADVISORIES FOR NOW. ALTHOUGH GRID TOOLS INDICATE 4 TO 6 FOOTERS
POSSIBLE BY THU AFTERNOON...LOCAL MODEL GUIDANCE INDICATES 7 FOOTERS
WILL HOLD OFF UNTIL FRIDAY AFTERNOON.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...GALE WATCH FROM THU MORNING THRU LATE THU NIGHT FOR ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL OUT 60 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM THU FOR ALTAMAHA SOUND GA TO
     FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 2 AM FRI TO 11 AM SUN FOR ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY THRU 8 AM THU FOR ALTAMAHA SOUND GA TO
     FLAGLER BEACH FL OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 2 AM FRI TO 2 AM SAT FOR ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL OUT 20 NM.

&&

CARROLL/DEESE/WALKER
Hazardous weather outlook, Oct 22, 5:52 AM EDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
552 AM EDT WED OCT 22 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
552 AM EDT WED OCT 22 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...A MODERATE RISK OF RIP CURRENTS...

EASTERLY SWELLS WILL CONTINUE AN ELEVATED RIP CURRENT RISK AT AREA
BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

INCREASING ONSHORE FLOW AND PERSISTENT EASTERLY SWELLS WILL MAINTAIN
AN ELEVATED RIP CURRENT RISK OF RIP CURRENTS AT AREA BEACHES THROUGH
MUCH OF THIS WEEK. ROUGH AND HIGH SURF CONDITIONS MAY ALSO RESULT IN
SOME BEACH EROSION THURSDAY THROUGH FRIDAY. PLEASE REFER TO THE
COASTAL HAZARD MESSAGE FOR MORE INFORMATION.

RAIN CHANCES AND SURFACE WINDS WILL INCREASE THURSDAY THROUGH
FRIDAY AS A FRONTAL SYSTEM AND AREAS OF LOW PRESSURE APPROACH THE
AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT THROUGH
FRIDAY NIGHT WITH STORM TOTAL RAINFALL AMOUNTS AROUND 2 TO 4 INCHES
POSSIBLE IN SOME LOCATIONS. ISOLATED STRONG THUNDERSTORMS CAPABLE
OF PRODUCING STRONG WIND GUSTS WILL BE POSSIBLE ON FRIDAY AND EARLY
FRIDAY NIGHT AS THE LOW TRACKS ACROSS THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:06 AM EDTHigh Surf AdvisoryJAXFlagler, Nassau47 hr
Oct 23, 3:18 AM EDTLake Wind AdvisoryJAXFlagler, Nassau39 hr

Nearby

Wind Advisories in Florida, 2008Wind Advisories in Georgia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.